Results 1 to 3 of 3

Thread: Reducing after 9 weeks advice

  1. #1
    Join Date
    Feb 2016
    Posts
    555

    Reducing after 9 weeks advice

    Hi all. I know not a lot of people post on here but I'm looking for any thoughts or success stories.
    I've been on citalopram for 9 weeks now, I started on 10mg then increased to 20. I have been on it in the past for anxiety which floored me, but this time my issue was more depression after a very difficult break up.
    With the help of counselling, exercise, going back to work etc I've got myself to a very good place & the only thing bothering me now is the side effects of the medication so I'm wanting to stop it in the next month or so.
    I've been on 20 mgfor about 5 weeks but have been reducing by 2.5 mg a week now so I'm currently taking 12.5 mg. I was intending to stay on this for a week then move to 10 but stay on 10 for a good month. Is this too long or not long enough?
    My GP thinks after 9 weeks I'm safe to stop very quickly but I'm not comfortable with that.
    __________________
    She believed she could, so she did

  2. #2
    Join Date
    Aug 2017
    Posts
    69

    Re: Reducing after 9 weeks advice

    2.5mg per week is a very fast taper. Have you encountered any side effects from the quick reductions [ie: increased anxiety, dizziness, etc]? Typically you want to stay on a reduced dose for a month so your body/brain can adjust to dosage changes.

    Your plan sounds like the right decision - stay on 10mg for a month and see how you feel. If you feel ok [little to no side effects], reduce to 7.5mg and take it for a month. If you feel ok, reduce to 5mg and take it for a month. If you feel ok, reduce to 2.5mg and take it for a month. If you feel ok - stop.

    If at any time you don't feel ok - keep taking the dose or reinstate to the previous dose and reduce at a smaller rate.

    Good luck!

  3. #3
    Join Date
    May 2018
    Posts
    50

    Re: Reducing after 9 weeks advice

    Hello suziewuzie,

    Congratulations on getting better through counselling, exercise, going back to work etc! 9 weeks on citalopram (only 5 weeks at 20mg) is not very long and you should be able to stop quite quickly, but take your time and taper down to 5mg before stopping to be on the safe side and watch out for rebound of symptoms.

    5-9 weeks is still the initial adjustment period with the horrible side effects. If you stay a few weeks long, the side effects should be subsiding anyway.
    Last edited by wcs2222; 14-01-19 at 18:12.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Reducing citalopram advice
    By DulwichHamlet in forum Citalopram / Celexa
    Replies: 6
    Last Post: 28-06-16, 17:02
  2. Any advice when reducing Dose from 40mg
    By Triguy in forum Citalopram / Celexa
    Replies: 4
    Last Post: 31-05-13, 09:59
  3. Reducing dose - advice please
    By slowfish in forum Citalopram / Celexa
    Replies: 2
    Last Post: 12-10-11, 17:54
  4. Two weeks into reducing dose - panic attacks back with avengence
    By shortstuff in forum Citalopram / Celexa
    Replies: 0
    Last Post: 14-12-10, 20:36
  5. Advice with reducing citalopram
    By kagney in forum Citalopram / Celexa
    Replies: 6
    Last Post: 20-11-06, 11:49

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •